Alert archive / Minnesota / Freeze Warnings in 2012

Freeze Warning 5, NWS Grand Forks, ND

September 22, 201216 counties in Minnesota; 15 counties in North Dakota

NWS Grand Forks, ND issued this freeze warning at Sep 22, 2012, 4:04 AM CDT for 16 counties in Minnesota; 15 counties in North Dakota. It took effect at Sep 23, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2012, 4:04 AM CDT (09:04 UTC)
In effect from
Sep 23, 2012, 1:00 AM CDT
Expired
Sep 23, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS Grand Forks, ND
All 31 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 37 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.1 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
-130 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS73 KFGF 220904
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
404 AM CDT SAT SEP 22 2012

...A WIDESPREAD FREEZE IS ANTICIPATED EARLY SUNDAY MORNING...

.HIGH PRESSURE OVER CENTRAL NORTH DAKOTA WILL MOVE SLOWLY EAST AND
BE OVER THE RED RIVER VALLEY TONIGHT INTO EARLY SUNDAY. A HARD
FREEZE IS EXPECTED IN THE LANGDON-CANDO-LEEDS AREA OF NORTHEAST
NORTH DAKOTA EARLY THIS SATURDAY MORNING.  

FREEZING TEMPERATURES WILL BE MORE WIDESPREAD LATE TONIGHT INTO
EARLY SUNDAY OVER ALL OF EASTERN NORTH DAKOTA INTO NORTHWEST AND
WEST CENTRAL MINNESOTA. 

LOCATIONS FROM ROSEAU AND GATZKE TO WASKISH AND BAUDETTE HAVE
ALREADY HAD A FREEZE EARLIER THIS WEEK AND AS A RESULT A FREEZE
WARNING WILL NOT BE ISSUED FOR THESE LOCATIONS FOR THIS UPCOMING
NIGHT ALTHOUGH LOWS HERE WILL ALSO DROP INTO THE 20S.


MNZ005-008-221015-
/O.CAN.KFGF.FR.Y.0008.000000T0000Z-120922T1300Z/
ROSEAU-EAST MARSHALL-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN
404 AM CDT SAT SEP 22 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
FROST ADVISORY. 

CLOUDS WILL KEEP TEMPERATURES IN THE MID TO UPPER 30S THROUGH
SATURDAY MORNING. THE AREA HAS ALREADY HAD A HARD FREEZE SO NO
FURTHER FROST OR FREEZE ADVISORIES/WARNINGS WILL BE ISSUED THIS
FALL. 

$$

NDZ008-014>016-024-026-028-054-231300-
/O.NEW.KFGF.FZ.W.0005.120923T0600Z-120923T1300Z/
/O.CON.KFGF.FZ.W.0004.000000T0000Z-120922T1300Z/
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRIGGS-
WESTERN WALSH-
INCLUDING THE CITIES OF...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...COOPERSTOWN...
ADAMS
404 AM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* WINDS WILL CONTINUE TO DIMINISH TONIGHT AND WILL DROP BELOW 10 
MPH BY EARLY MORNING.

* LOWS BY SUNRISE SATURDAY WILL DROP INTO THE 28 TO 32 RANGE.

* LOWS EARLY SUNDAY MORNING WILL DROP INTO THE 25 TO 30 RANGE. 

* IMPACTS...THESE TEMPERATURES ARE EXPECTED TO EFFECTIVELY END THE
  2012 GROWING SEASON FOR MOST AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ001>004-007-013>015-NDZ027-029-030-038-039-049-052-231300-
/O.NEW.KFGF.FZ.W.0005.120923T0600Z-120923T1300Z/
/O.CON.KFGF.FR.Y.0008.000000T0000Z-120922T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-GRAND FORKS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...GRAND FORKS...FINLEY...MAYVILLE...
VALLEY CITY...FARGO...LISBON...GWINNER
404 AM CDT SAT SEP 22 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* WINDS WILL CONTINUE TO DIMINISH THROUGHOUT THE NIGHT AND WILL  
  REACH THE 10 TO 15 MPH RANGE BY EARLY MORNING.

* TEMPERATURES WILL DROP DOWN TO THE 32 TO 35 RANGE BY EARLY
  SATURDAY MORNING. 

* IT WILL BE COLDER EARLY SUNDAY MORNING WITH TEMPERATURES
  DROPPING INTO THE 25 TO 29 DEGREE RANGE. 

* IMPACTS...THESE TEMPERATURES SHOULD EFFECTIVELY END THE 2012
  GROWING SEASON FOR MOST LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ016-017-022>024-027>032-040-NDZ053-231300-
/O.NEW.KFGF.FZ.W.0005.120923T0600Z-120923T1300Z/
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-RICHLAND-
INCLUDING THE CITIES OF...BAGLEY...BEMIDJI...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...WAHPETON
404 AM CDT SAT SEP 22 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* LOW TEMPERATURES WILL DROP INTO THE 24 TO 29 DEGREE RANGE EARLY
  SUNDAY MORNING.

* IMPACTS...THESE TEMPERATURES WILL LIKELY EFFECTIVELY END THE
  2012 GROWING SEASON FOR MOST LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ006-007-221300-
/O.CON.KFGF.FZ.W.0004.000000T0000Z-120922T1300Z/
TOWNER-CAVALIER-
INCLUDING THE CITIES OF...CANDO...LANGDON
404 AM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WINDS WILL CONTINUE TO DECREASE TO BELOW 10 MPH THROUGH EARLY
  SATURDAY MORNING. 

* LOWS BY SUNRISE SATURDAY WILL DROP INTO THE 24 TO 28 DEGREE
  RANGE.

* IMPACTS... A HARD FREEZE EARLY THIS MORNING IS EXPECTED TO PUT
  AN END TO THE 2012 GROWING SEASON. NO FURTHER FROST ADVISORIES
  OR FREEZE WARNINGS WILL BE ISSUED.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DTR
3 follow-up statements
438 
WWUS73 KFGF 221915
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
215 PM CDT SAT SEP 22 2012

...A WIDESPREAD FREEZE IS EXPECTED TONIGHT...

.HIGH PRESSURE OVER CENTRAL NORTH DAKOTA WILL MOVE SLOWLY EAST
AND BE OVER THE RED RIVER VALLEY TONIGHT INTO SUNDAY. A HARD
FREEZE IS EXPECTED FOR THE ENTIRE REGION TONIGHT...AND THIS WILL
BRING THE GROWING SEASON TO AN END. 

LOCATIONS FROM ROSEAU AND GATZKE TO WASKISH AND BAUDETTE HAVE
ALREADY HAD A FREEZE EARLIER THIS WEEK AND AS A RESULT A FREEZE
WARNING WILL NOT BE ISSUED FOR THESE LOCATIONS FOR TONIGHT...
ALTHOUGH LOWS HERE WILL ALSO DROP INTO THE LOW AND MID 20S.

MNZ001>004-007-013>017-022>024-027>032-040-NDZ008-014>016-024-
026>030-038-039-049-052>054-231300-
/O.CON.KFGF.FZ.W.0005.120923T0600Z-120923T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
215 PM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* LOW TEMPERATURES WILL DROP INTO THE 23 TO 28 DEGREE RANGE
  TONIGHT WITH LOCALLY COLDER READINGS AROUND 20 POSSIBLE.

* IMPACTS...THESE TEMPERATURES WILL EFFECTIVELY END THE 2012
  GROWING SEASON FOR ALL LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
DK
093 
WWUS73 KFGF 230220 AAA
NPWFGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
920 PM CDT SAT SEP 22 2012

...A WIDESPREAD FREEZE IS EXPECTED TONIGHT...

.HIGH PRESSURE OVER CENTRAL NORTH DAKOTA WILL MOVE SLOWLY EAST
AND BE OVER THE RED RIVER VALLEY TONIGHT INTO SUNDAY. A HARD
FREEZE IS EXPECTED FOR THE ENTIRE REGION TONIGHT...AND THIS WILL
BRING THE GROWING SEASON TO AN END.

LOCATIONS FROM ROSEAU AND GATZKE TO WASKISH AND BAUDETTE IN
MINNESOTA AND FROM CANDO TO LANGDON IN NORTH DAKOTA HAVE ALREADY
HAD A FREEZE EARLIER THIS WEEK. AS A RESULT...A FREEZE WARNING
WILL NOT BE ISSUED FOR THESE LOCATIONS FOR TONIGHT...ALTHOUGH
LOWS HERE WILL ALSO DROP INTO THE LOW AND MID 20S.

MNZ001>004-007-013>017-022>024-027>032-040-NDZ008-014>016-024-
026>030-038-039-049-052>054-231300-
/O.CON.KFGF.FZ.W.0005.120923T0600Z-120923T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
920 PM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* LOW TEMPERATURES WILL DROP INTO THE 23 TO 28 DEGREE RANGE
  TONIGHT WITH LOCALLY COLDER READINGS AROUND 20 DEGREES POSSIBLE.

* IMPACTS...THESE TEMPERATURES WILL EFFECTIVELY END THE 2012 
  GROWING SEASON FOR ALL LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ROGERS
485 
WWUS73 KFGF 231248
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
748 AM CDT SUN SEP 23 2012


MNZ001>004-007-013>017-022>024-027>032-040-NDZ008-014>016-024-
026>030-038-039-049-052>054-231400-
/O.EXP.KFGF.FZ.W.0005.000000T0000Z-120923T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
748 AM CDT SUN SEP 23 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES IN MOST LOCATIONS WERE IN THE 20S FOR AN EXTENDED
PERIOD OVERNIGHT PUTTING AN END TO THE 2012 GROWING SEASON.
TEMPERATURES WILL WARM ABOVE FREEZING QUICKLY THIS MORNING WITH
THE RISING SUN. 

$$

DTR

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at Sep 22, 3:36 AM CDT, 28 minutes earlier.

Area forecast discussion, Sep 22, 3:36 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
336 AM CDT SAT SEP 22 2012

.SHORT TERM...
LOW TEMPS THE MAIN CHALLENGE THE NEXT 24 HOURS. EARLY THIS MORNING
THINGS GOING HAS PLANNED. 500 MB SHORT WAVE MOVING INTO NORTHWEST
WISCONSIN. RESIDUAL STRATOCU DROPPING SOUTH ON THE BACKSIDE OVER
NORTHERN MN...MAINLY ALONG AND EAST OF A ROX-TVF-DTL LINE. PRECIP
HAS MOVED OUT OF THE FCST AREA. THE IMMEDIATE RED RIVER VALLEY AND
ERN ND CLEAR...WITH THE EXCEPTION OF A FEW PATCHES OF CLOUDS WHICH
ARE MOVING THRU SRN VALLEY ATTM. MAIN AXIS OF THE SFC HIGH OVER
CNTRL-WRN ND AND WINDS ARE SLOWLY DIMINISHING OVER WRN AND NRN
FCST AREA. THRU 12Z EXPECT SUB 28 TEMPS LANDGON-CANDO REGION WITH
32 OR LOWER EXTENDING A BIT EAST INTO PARTS OF THE NRN VALLEY
DOWN TO COOPERSTOWN. WILL MAINTAIN FREEZE WARNING THROUGH EARLY
MORNING.

HIGH PRESSURE WILL MOVE SLOWLY EAST AND BE OVER THE RED RIVER
VALLEY AT 12Z SUN. FOR TODAY...EXPECT STILL A BIT OF A NORTH
BREEZE VALLEY EAST AND SOUNDINGS SHOW SUFFICIENT COLD AIR ALOFT
AND MOISTURE FOR A SCT-BKN CU DECK TO FORM. CU WILL GO AWAY LATE
THIS AFTN/EARLY EVE AND WINDS WILL GO LIGHT ALLOWING FOR AN IDEAL
RADIATIONAL COOLING NIGHT. MOS GUIDANCE VALUES AT MOST SITES IN
THE MID 20S AT THIS APPEARS BETTER AS IT CAPTURES THE VERY LOW
LEVEL COOLING THE BEST VERSUS STRICK MODEL PROG TEMPS. WILL ISSUE
A FREEZE WARNING FOR AREAS THAT HAVE NOT HAD A KILLING FREEZE (SUB
28 DEGREES) FOR THIS UPCOMING NIGHT. SUB 28 LOWS HAVE OR WILL
OCCUR IN TOWNER-CAVALIER CO ND AND IN THE ROSEAU-E MARSHALL-N
BELTRAMI AND LAKE OF THE WOODS COUNTIES SO NO HEADLINES FOR THESE.

HIGH PRESSURE WILL MOVE EAST...WITH GRADUAL WARMING SUN WITH
MONDAY BEING THE WARMEST DAY WITH ABV NORMAL TEMPS AHEAD OF A WEAK
COLD FRONT WHICH WIL SLIP SOUTH LATE MON AFTN-NIGHT.

.LONG TERM (TUE-FRI)...
MODELS IN FAIR AGREEMENT THOUGH REMAIN RELATIVELY INCONSISTENT IN
THEIR RUN TO RUN SOLNS IN THE EXTENDED TIME FRAME. ON TUESDAY 500MB
FLOW TRANSITIONS FROM THE CYCLONIC NW FLOW ON THE BACKSIDE OF HUDSON
BAY TROUGH WITH INCREASING THICKNESSES AND RIDGING PUSHING INTO THE
NORTHERN PLAINS. MORE UNCERTAINTY ENTERS BY THURSDAY/FRIDAY WHERE
MODELS HAVE BEEN FLIP FLOPPING WITH STRENGTH OF WAVE PROJECTED TO
IMPACT THE AREA. CURRENT 00Z SOLNS SHOW A WEAK WAVE TO MOVE ACROSS
THE DAKOTAS WITH LIMITED AREAL COVERAGE OF QPF AND LITTLE
TEMPERATURE IMPACTS ON THE BACKSIDE AS IT REMAINS CUTOFF UNDER THE
UPPER RIDGE... WHEREAS PREVIOUS RUNS HAVE BEEN MUCH STRONGER WITH
THE WAVE. WILL GO DRY UNTIL FRIDAY WITH CHC POPS AND TEMPS TO BE
NEAR TO SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...
AREAS FROM ROSEAU TO FOSSTON TO DETROIT LAKES EASTWARD INCLUDING
BEMIDJI WILL REMAIN UNDER THE INFLUENCE OF MOISTURE AROUND THE
DEPARTING UPPER LOW OVER NORTHERN WISCONSIN THIS MORNING WITH
AREAS OF MVFR CIGS. EXPECT SOME PATCHY CLEARING INTO MID MORNING
BUT COLD AIR ALOFT WILL MEAN THE DEVELOPMENT OF CUMULUS LIKELY IN
THE LOW END VFR RANGE INTO AFTN. WINDS WILL BE NORTH WITH GUSTS TO
20 KTS AT TIMES INTO THE AFTN IN THIS REGION. WESTWARD INTO THE
RED RIVER VALLEY EXPECT SOME DIURNAL CU TO FORM WITH HEATING BY
LATE MORNING INTO THE AFTN SCT-BKN IN NATURE IN THE LOW END VFR
RANGE. NORTH WINDS WILL STILL GUST OVER 15 KTS AT TIMES. DEVILS
LAKE WILL SEE SOME SCATTERED CU PSBLY LATE MORNING-AFTN WITH
LIGHTER NORTH WINDS. ALL AREAS WILL GO CLEAR THIS EVENING-
OVERNIGHT WITH LIGHT WINDS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR NDZ008-014>016-
     024-026>030-038-039-049-052>054.

     FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR NDZ027-029-030-
     038-039-049-052.

     FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR NDZ006>008-
     014>016-024-026-028-054.

MN...FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR MNZ001>004-007-
     013>017-022>024-027>032-040.

     FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR MNZ001>004-007-
     013>015.

&&

RIDDLE/JK
Hazardous weather outlook, Sep 21, 6:10 AM CDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
610 AM CDT FRI SEP 21 2012

MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-221115-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-
610 AM CDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD SUB FREEZING TEMPERATURES ARE EXPECTED FOR LOWS EARLY
SUNDAY MORNING.  OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-221115-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH-
610 AM CDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

EXPECT WINDS TO BECOME NORTH AND INCREASE TO 25 TO 40 MPH OVER THE
DEVILS LAKE BASIN AND MUCH OF THE RED RIVER VALLEY THIS AFTERNOON
BEHIND A COLD FRONT WHICH WILL DROP SOUTH THROUGH THE AREA. COLDER
AIR WILL MOVE INTO THE DEVILS LAKE BASIN LATER TONIGHT WITH SUB
FREEZING TEMPERATURES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD SUB FREEZING TEMPERATURES ARE POSSIBLE EARLY SUNDAY
MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

Nearby

Freeze Warnings in Minnesota, 2012Freeze Warnings in North Dakota, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.